It's been quite a while since I've posted here. True, nothing much has happened, but that hasn't stopped me from posting before.
I think part of it is that I originally started this blog to talk about living with cancer and, well, it's been seven years since that all started and I'm still alive and stable. I don't think about the cancer most days because it isn't part of my daily life. And I kind of feel like so much of my life isn't worth writing about, you know?
As it happens, I do have something to write about now. After taking 30mg/day of my antidepressant Cipralex for seven years, my family doctor has finally agreed to let me start tapering down on the antidepressant. I'll be reducing 5mg/day every six weeks until I can't handle it.
I've thought a lot about this and I wanted to approach this responsibly. I talked to my psychologist and she suggested that I monitor how I'm doing by rating my anxiety and depression out of a scale of 0-10 (0 is none and 10 is the worst possible) each day as well as counting the number of chores I don't do, social commitments I back out of, and sleep I get each day. Then each week I'll rate other specific questions about how I'm doing. This way, I can chart how I'm doing, and if I start not doing well then I can stop the taper.
Apparently I'm taking higher than the recommended maximum dose and my doctor wants me to at least go down the maximum recommended dose. If I need more than the maximum for this antidepressant, he'll switch me over to Wellbutrin.
There's part of me that would love to go all the way down to zero so that I don't need to take the antidepressants anymore. I don't know if that's possible since I've been on this one for so long. My psychologist said that my brain might not be able to go back to normal after being on this high dose for so long. If I can't go to zero, I can accept that; as much as I'd like to do that, I know it might not be in the cards for me.
So we'll see what happens. Let's hope this works!
it took me about a year or more to get off my antidepressants. there were several false starts and a couple of times i had to go back on them.
i have trouble sleeping now, and i think it is because my body was so used to the sedative effects of the medicine.
i hope it works out for you!
Post a Comment